Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Ther. 2003 Jan-Feb;10(1):58-60.

Torsade de pointes associated with the administration of intravenous haloperidol.

Author information

  • 1Department of Internal Medicine, Rush Medical College, Chicago, Illinois, USA. hhassaba@rush.edu

Abstract

Torsade de pointes is a malignant dysrhythmia that has been reported in a variety of clinical settings and associated with several pharmacologic agents. Patients with a prolonged QTc for heart rate are at higher risk for the development of this arrhythmia. We review the literature supporting the relationship of haloperidol to the development of this malignant dysrhythmia. Clinicians in the critical care setting should be aware of potentially lethal drug-induced ventricular tachydysrhythmias such as torsade de pointes.

PMID:
12522522
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center